Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 3, 2011, 6:53 PM EDT for Burke County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2011, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 3, 2011, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:20 PM EDT | HAIL 0.5 | 4 Se Girard, GA | DIME SIZED HAIL REPORTED BY PUBLIC ALONG WITH SMALL LIMBS DOWN |
| Jun 3, 7:25 PM EDT | HAIL 1 | 10 Ene Sardis, GA | QUARTER SIZED HAIL REPORTED BY PUBLIC ALONG WITH TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS52 KCAE 032253
SVRCAE
GAC033-032330-
/O.NEW.KCAE.SV.W.0130.110603T2253Z-110603T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
653 PM EDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 730 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF SARDIS...OR 14 MILES SOUTH OF SAVANNAH RIVER SITE...
AND MOVING SOUTHWEST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SARDIS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3293 8180 3294 8183 3296 8188 3315 8176
3304 8155 3293 8172 3291 8176
TIME...MOT...LOC 2253Z 026DEG 14KT 3303 8168
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:30 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 4:30 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EDT FRI JUN 3 2011 .SYNOPSIS... THE COMBINATION OF A SLOWLY DISSIPATING COLD FRONT...WEAK UPPER LEVEL ENERGY...AND MODERATE INSTABILITY WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS EARLY THIS EVENING MAINLY ACROSS THE SOUTHERN MIDLANDS AND CSRA. TEMPERATURES SHOULD REMAIN ABOVE NORMAL FOR MUCH OF THE FORECASTING PERIOD. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS INDICATES WEAK FRONT ACROSS THE NORTHERN MIDLANDS WITH WEAK TO MODERATE INSTABILITY ACROSS THE REGION. MODELS SUGGEST THIS FRONT WILL SLOWLY MOVE SOUTH DURING THE AFTERNOON AND EVENING. THE STRONGEST INSTABILITY AND LOW LEVEL CONVERGENCE WILL BE SHIFTING TO THE SOUTH ACROSS THE CSRA AND SOUTH MIDLANDS. MID LEVEL SHORT WAVE OVER KENTUCKY THIS MORNING WILL DROP SOUTHEAST AROUND UPPER RIDGE AND MAY BE TRIGGER FOR CONVECTION OVER SOUTH CAROLINA/GEORGIA LATER TODAY/THIS EVENING. WITH FOCUS FOR CONVECTION SHIFTING SOUTH...WILL LOWER POPS NORTH AND CENTRAL MIDLANDS. TEMPERATURES ON TRACK FOR LOW TO MID 90S THROUGH THE AFTERNOON. EXPECT ANY THUNDERSTORMS TO DIMINISH DURING THE EVENING WITH PARTLY CLOUDY SKIES AFTER MIDNIGHT. THE HIGH SIDE OF MOS CONSENSUS FOR MINIMUM TEMPERATURES DUE TO MAV COOL BIAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER ENERGY WILL PUSH TO OUR SOUTH SATURDAY...AND UPPER HIGH WILL BUILD TO THE EAST SOME. ATMOSPHERE ALSO APPEARS WILL BE A LITTLE DRIER. SO POPS WILL BE REDUCED TO SLIGHT CHANCE SATURDAY AND CONFINED TO THE CSRA WHERE THE BETTER MOISTURE WILL EXIST. THE UPPER HIGH WILL RETREAT A LITTLE TO THE WEST WHILE UPPER ENERGY SHIFTS DOWN THE EAST COAST AND MID ATLANTIC. A SURFACE BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AS WELL. ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE SUNDAY. WILL INCREASE POPS SOME AND TREND HIGHER TOWARDS THE NE FA SUNDAY AFTN/EVE CLOSER TO THE UPPER ENERGY AND SURFACE BOUNDARY. && .LONG TERM /MONDAY THROUGH FRIDAY/... A LITTLE DRIER AIR TO WORK IN MONDAY BUT SOME UPPER ENERGY COULD PROVIDE SLIGHT CHANCE POPS. FOR THE REMAINDER OF THE FORECAST PERIOD...THE UPPER HIGH WILL BUILD BACK TO THE EAST A LITTLE...BUT REMAINING GENERALLY WEAK...WITH APPEARANCE OF ONLY SUBTLE FEATURES AT THE SURFACE. ATMOSPHERIC MOISTURE APPEARS TO REMAIN FAIRLY CONSTANT...AND JUST SUFFICIENT ENOUGH FOR SLIGHT CHANCE DIURNAL POPS THROUGH THE PERIOD. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... AIR MASS WEAK TO MODERATELY UNSTABLE THIS AFTERNOON. WEAK FRONT MOVING INTO THE CSRA/SOUTH MIDLANDS. BROKEN CUMULUS/ALTO-CUMULUS ACROSS THE CENTRAL MIDLANDS/CSRA...SCATTERED NEAR OGB. SHORT WAVE MOVING SOUTHEAST KENTUCKY/TENNESSEE MAY TRIGGER A FEW THUNDERSTORMS IN THE CSRA/SOUTH MIDLANDS LATE THIS AFTERNOON AND EARLY EVENING...AGS/DNL AREAS. OTHERWISE VFR EXPECTED THROUGH MOST OF THE OVERNIGHT. BY DAYBREAK...LAMP GUIDANCE SUGGESTS MVFR FOG POSSIBLE. SOME STRATUS BUT CONFIDENCE LOW FOR CEILINGS BELOW 3000 FT. EXTENDED AVIATION OUTLOOK...NO WIDESPREAD RESTRICTIONS TO AVIATION EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM...07 SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Jun 3, 4:08 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 408 AM EDT FRI JUN 3 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 408 AM EDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND THIS EVENING. THE MAIN THREATS FROM ANY SEVERE STORMS SHOULD BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT SOME POINT THIS AFTERNOON.
In the hours before
Special weather statement, Jun 3, 6:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 619 PM EDT FRI JUN 3 2011 GAZ077-032300- BURKE- 619 PM EDT FRI JUN 3 2011 ...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF WAYNESBORO OR NEAR GOUGH AND VIDETTE. THE STORM WAS MOVING SOUTHWEST AT 20 TO 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:13 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 62 min |
| Jun 3, 12:12 AM EDT | Severe Thunderstorm Warning | CAE | Burke | 63 min |
| Jun 3, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 25 min |
| Jun 3, 7:02 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 58 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.